Original email for context: Phentermine – have you used a light dose to help with hunger, just in Phase 2? My sister did & she says it made all the difference.
We’ve heard of many ladies who used phentermine but no one on the hcgchica team, including myself, has used it, so we can’t tell you from experience.
One thing I might make mention of though is that feeling not hungry on the hCG protocol with just hCG and no other drugs, is very much related to the dosage of hCG you are one. While your sis felt improvement taking phentermine, it’s very possible that if she had adjusted her hCG dosage she may have experienced the same positive effects without taking a 2nd drug. I have a very comprehensive post on this if you’d like to see it:
And this is no joke either! Some of my rounds I felt so unhungry in fact on hCG with JUST hCG that I didn’t even need to eat all 500 calories some days.
Let me see what I can dig up about Phentermine itself though.
This article mentions a few things about how phentermine operates:
“Phentermine is a controlled substance, and should only be taken for a short period of time (no more than three weeks)”
“Phentermine makes the nervous system operate in a kind of “fight-or-flight” mode by stimulating brain chemicals known as neurotransmitters.” (this is concerning)
“Phentermine is a stimulant that is habit-forming.”
One important key point if you are already on an appetite suppressant, is the article above states that gradually weaning off with lower dosages may really help reduce the withdrawal affects, so that may be important if you chose to stop it.
This woman has a great article about her personal experience weaning off Phentermine – and you may like it because ultimately she did feel glad she’d used it to get to her goal (this is non-hCG related by the way) but also described some known issues and how she handled them:
Sorry that I don’t more, but hopefully this gives you some food for thought. It does sounds like being a very dosage as you are suggesting is definitely a plus if you are going to be taking it.
My biggest concern is how it says it stimulates your fight or flight response- this usually means it’s making your produce more adrenaline from your adrenals than usual, and if this were too much or too long, this could cause adrenal fatigue, something that I think is worth avoiding like the plague! Perhaps in very doses it’s not as much of a problem, but I really don’t know. For me it’s all about taking as little unnatural stuff as possible (although sometimes we do need it) and for most, adjusting hCG dosage is all that’s needed to get the right feeling needed to feel sane on the diet.
I hope that helps!